Psycho-Babble Medication Thread 51951

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

RE:Serzone side effects and weight gain

Posted by Rayanna on January 18, 2001, at 11:26:07

I have been on Serzone for a week. Being on Paxil and Welbutrin I lost weight (around 10-15 pounds) because it severely decreased my appitite. Now on Serzone I gained almost all of the weight I lsot back, My eating habits havn't changed and becaseu I've been feelign better on Serzone I've worked out more and stuff and if anything my eating habits are better than they were before. I don't get this. Also I am so tired on Serzone and naseaous. Also my labido has gone down and I've been having problems with that. I went off Paxil becaseu of it and it was great on Welbutrin and I was still sad all the time and now on Serzone my labido is the same as it was on Paxil. I thougth on Serzoen you arn't suppose to get sexual dysfuction. Can you ever win without chaging to new antidepresssants and gettign soem toher side effect that is anoying. I've only been on Serzoen a week so I dont' knowmaybre this is normal I'mn not sure but can anyone else let me know there experiences with Serzoen and maybe what it to be expected and what isn't normal. Thank You.

Rayanna

 

Re: RE:Serzone side effects and weight gain

Posted by JammyD on January 19, 2001, at 20:58:38

In reply to RE:Serzone side effects and weight gain, posted by Rayanna on January 18, 2001, at 11:26:07

Hi Rayanna:

I've been on Serzone for about 2 months now and have gained at least 10lbs. It's a mess. I am more agitated than I ever have been and easily aggravated (not to mention growing out of my clothes at a record pace). I am going back to my docs this week to ask to be taken off it.

I was on prozac for almost 10 years with NO weight gain from it (from being a non-stop eating chicky, yes!) and I wonder if either I shouldn't go back to it or something else.

< sigh >

 

Re: RE:Serzone side effects and weight gain

Posted by SalArmy4me on January 19, 2001, at 23:59:34

In reply to RE:Serzone side effects and weight gain, posted by Rayanna on January 18, 2001, at 11:26:07

As your depression lifts, your sex-drive will come back. That's one of the symptoms of depression: low sex-drive.

I highly doubt that the weight gain is due to Serzone.

Nausea can be remedied with simple antacids, Prilosec, Prevacid, Zantac, or the new Protonix. I took Serzone with regular antacids, and used Xanax or Seroquel for the agitation.

 

Re: RE:Serzone side effects and weight gain

Posted by Jammyd on January 20, 2001, at 6:06:45

In reply to Re: RE:Serzone side effects and weight gain, posted by SalArmy4me on January 19, 2001, at 23:59:34

Speaking only for myself, I can DEFINITELY attribute the weight gain to serzone. I am a 3 year post op gastric bypass patient. I am careful (in general) of what I eat and have been more so over the last few months. To gain at least 10lbs over that same period when my eating has, in fact, decreased, must be directly attributable to the medication.

 

Re: RE:Serzone side effects and weight gain JammyD

Posted by Joy on January 20, 2001, at 8:45:27

In reply to Re: RE:Serzone side effects and weight gain, posted by JammyD on January 19, 2001, at 20:58:38

Jammy,
I had the same exact problem on Serzone regarding agitation as you did. My girlfriend is on Prozac 11 years with no weight gain at all. I had crying jags, agitation and bad insomnia on Serzone. I am on Prozac now [just started after disappointment with Zoloft] and I feel good. I don't think Serzone works for a lot of people, but Prozac does [just my opinion]. I hope things work out for you.
Joy


> Hi Rayanna:
>
> I've been on Serzone for about 2 months now and have gained at least 10lbs. It's a mess. I am more agitated than I ever have been and easily aggravated (not to mention growing out of my clothes at a record pace). I am going back to my docs this week to ask to be taken off it.
>
> I was on prozac for almost 10 years with NO weight gain from it (from being a non-stop eating chicky, yes!) and I wonder if either I shouldn't go back to it or something else.
>
> < sigh >

 

Re: RE:Serzone side effects and weight gain

Posted by Jammyd on January 20, 2001, at 9:39:50

In reply to Re: RE:Serzone side effects and weight gain JammyD, posted by Joy on January 20, 2001, at 8:45:27

Thanks Joy ... I had been on Prozac for about 11 years and it was working fine and then it just seemed to crap out.

I am not happy with my agitated state. I miss my "taking things in stride" approach I had going. Of course, when the prozac was just crapping out, I could barely drag myself around so that wasn't the primary issue - being motivated was.

I despise this weight gain and agitated feeling.

Any difficulty with coming off Serzone? I know I had to step it up gradually when I started it (on 200mg 2x a day) so I don't know what the step down is. Anyone know?

 

Serzone: weaning down Jammyd

Posted by Joy on January 20, 2001, at 13:40:40

In reply to Re: RE:Serzone side effects and weight gain, posted by Jammyd on January 20, 2001, at 9:39:50

Weaning off Serzone was not a problem; I had started Zoloft while weaning down gradually. Just go down gradually and you should be fine. I just wondered, when Prozac 'poops out' I understand people go to 80 mg and even 100 mg; also a little Naltrexone is added to it sometimes to boost it; also Buspar has been added to it. I don't very much about that but others on the Board may. I hope you find that peaceful feeling again.
Joy

> Thanks Joy ... I had been on Prozac for about 11 years and it was working fine and then it just seemed to crap out.
>
> I am not happy with my agitated state. I miss my "taking things in stride" approach I had going. Of course, when the prozac was just crapping out, I could barely drag myself around so that wasn't the primary issue - being motivated was.
>
> I despise this weight gain and agitated feeling.
>
> Any difficulty with coming off Serzone? I know I had to step it up gradually when I started it (on 200mg 2x a day) so I don't know what the step down is. Anyone know?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.